North Dakota, 2005

Flash Flood in North Dakota, June 1, 2005

June 1, 2005 · NWS BIS · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 1, 2:10 PM CST, 8 hours 5 minutes earlier.

Area forecast discussion, Jun 1, 2:10 PM CST, 8 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
310 PM CDT WED JUN 1 2005

.SHORT TERM...
TONIGHT THROUGH FRIDAY NIGHT...
CONCERNS WILL BE STRONG/SEVERE THUNDERSTORMS AND POTENTIAL FOR HEAVY
RAINFALL TONIGHT.

UPPER LOW OVER SASKATCHEWAN WILL LIFT NORTHWARD TONIGHT. LOW LEVEL
JET OF 25 TO 35 KTS ENHANCING LOW LEVEL MOISTURE ACROSS CENTRAL ND
WITH OVERRUNNING ACROSS WEAK WARM FRONTAL BOUNDARY IN SRN ND. STRONG
DYNAMIC SITUATION WITH STEEP LAPS RATES LIKELY AS TEMPS HAVE RISEN
CLOSE TO 80 ACROSS SOUTH CENTRAL ND. MODELS CURRENTLY SHOW A
NORTHEAST TO SOUTHWEST PRECIP FORECAST AND THAT LOOKS GOOD
CONSIDERING POSITION OF UPPER LEVEL JET AND ITS DIFFLUENT REGION.
WILL KEEP HIGH HIGH PROBABILITIES ACROSS THE SOUTHWEST AND NORTH
WITH THE THREAT OF SEVERE WEATHER...AND HEAVY RAIN. THE FOCUS FOR
SEVERE WEATHER AND HEAVY RAIN WILL MOVE EAST OF THE FORECAST AREA BY
THURSDAY MORNING...BUT WILL KEEP A SMALL CHANCE OF SHOWERS AND
THUNDERSTORMS GOING AS COLD AIR ALOFT WILL ENHANCE LAPSE RATES NORTH
BUT SUBSIDENCE HINDERS CONVECTION ACROSS THE SOUTH. ACTIVE WEATHER
PATTERN WILL CONTINUE THROUGH THE WEEKEND AS UPPER LEVEL CYCLONIC
FLOW AND COLD AIR MAINTAIN STEEP LAPSE RATES AND INSTABILITY.

.LONG TERM...
SUNDAY THROUGH WEDNESDAY NIGHT...ON SUNDAY AN UPPER LOW AND SURFACE
LOW OVER SOUTHERN MANITOBA LIFTS NORTH GRADUALLY AS AN H500
SHORTWAVE RIDGE BUILDS INTO THE NORTHERN PLAINS. THIS WEAK RIDGE
GIVES WAY TO A LARGE LOW MOVING INTO THE PLAINS FROM THE NORTHWEST
CONUS COAST AND DOMINATES THE WEATHER PATTERN
TUESDAY...WEDNESDAY...AND BEYOND THE LAST DAY OF THE EXTENDED
FORECAST. EXPECT SHOWERS AND THUNDERSTORMS THROUGHOUT THE PERIOD
WITH SEASONAL TEMPERATURES WITH HIGHS MAINLY IN THE 70S.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE

&&

WAA/JV
Hazardous weather outlook, Jun 1, 2:22 PM CST, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
322 PM CDT WED JUN 1 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-022020-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
322 PM CDT WED JUN 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA BY EARLY
EVENING...THEN CONTINUE INTO THE OVERNIGHT HOURS. SOME OF THE
THUNDERSTORMS MAY BECOME SEVERE WITH VERY LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES. VERY HEAVY RAINFALL MAY ALSO
ACCOMPANY THE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL LIKELY BE NEEDED FROM LATE AFTERNOON THROUGH
THE NIGHTTIME HOURS.

CJS/WAA

In the hours before

Local storm report, Jun 1, 7:36 PM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
836 PM CDT WED JUN 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             10 W NEW SALEM          46.84N 101.63W
06/01/2005  1.00 INCH        MORTON             ND   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED AT MILE MARKER 117 ON
            INTERSTATE 94

&&

CJS/LLP
Local storm report, Jun 1, 7:51 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
851 PM CDT WED JUN 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             12 S MOTT               46.20N 102.32W
06/01/2005  0.75 INCH        ADAMS              ND   TRAINED SPOTTER

0844 PM     TORNADO          1 NE MOTT               46.38N 102.30W
06/01/2005                   HETTINGER          ND   LAW ENFORCEMENT

0845 PM     HAIL             HEBRON                  46.90N 102.04W
06/01/2005  0.88 INCH        MORTON             ND   LAW ENFORCEMENT

&&

CJS/LLP
Local storm report, Jun 1, 8:05 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
905 PM CDT WED JUN 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     TORNADO          15 W NEW LEIPZIG        46.38N 102.26W
06/01/2005                   HETTINGER          ND   TRAINED SPOTTER

            TWO TORNADOES ON THE GROUND AT THE SAME TIME

&&

CJS/LLP
Local storm report, Jun 1, 8:23 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
923 PM CDT WED JUN 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     TORNADO          15 S GLEN ULLIN         46.60N 101.83W
06/01/2005                   GRANT              ND   CO-OP OBSERVER

            TORNADO REPORTED ON WEST END OF LAKE TSCHIDA

&&

CJS/LLP
Local storm report, Jun 1, 9:35 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1035 PM CDT WED JUN 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND GST     HEBRON                  46.90N 102.04W
06/01/2005  70 MPH           MORTON             ND   LAW ENFORCEMENT

            ESTIMATED 70 MPH WIND GUSTS

&&

CJS/LLP
Local storm report, Jun 1, 9:37 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1037 PM CDT WED JUN 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HEAVY RAIN       SOURIS                  48.91N 100.68W
06/01/2005  4.00 INCH        BOTTINEAU          ND   PUBLIC

            STORM TOTAL RAIN REPORT

&&

CJS/LLP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Ward

When
June 1, 10:15 PM CST to 11:15 PM CST
Where
Ward County, 8 mi S of Minot
Reported by
GENERAL PUBLIC
Coordinates
48.117, -101.283

Public reported a foot of water over highway 83.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451581.